MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN 3.0MM #2 ETH *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN 3.0MM #2 ETH *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222130
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The exp date is currently unavailable.The complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the strands of fastin 3.0mm #2 eth *ea suture device snapped.According to the reporter, the event occurred when tensioning for the first know when it was inserted into the patient's anchor by hand.It was reported that the event occurred once the surgeon was satisfied with the depth of the anchor and began to tie the strands into knot.It was reported that the surgeon was able to complete the repair using loose sutures.It was reported that the suture broke above the anchor joint and not the joint interface.It was reported that after the breakage, the anchor was left in the patient to prevent any further damage to the bone and no other implants were used just a stay suture to complete the repair.It was not reported if there was a delay in the surgical procedure or if a spare device was used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.This supplementary medwatch is being filed to capture complete udi no other changes are required.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8265002
Report Number1221934-2018-52605
Device Sequence Number19221113
Product Code JDR
UDI-Device Identifier10886705007493
UDI-Public10886705007493
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number222130
Device Lot Number3906267
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by Manufacturer09/22/2016
01/25/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date01/25/2019
10/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1